MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation = material manager h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving angioplasty and stent placement within another manufacturer's stenosed stent, the tip of an approach hydro st microwire wire guide separated in the patient as the user attempted to cross the lesion.Access was obtained in the right common femoral artery to target the left plantar.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.Resistance was encountered as the device was used to cross the lesion and again as the wire was removed through a cxi catheter.The wire was not manipulated backwards or pulled through the needle.The separated wire fragment was removed with a micro snare and the catheter and wire were removed.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving angioplasty and stent placement within another manufacturer's stenosed stent, the tip of an approach hydro st microwire wire guide separated in the patient as the user attempted to cross the lesion.Access was obtained in the right common femoral artery to target the left plantar.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.Resistance was encountered as the device was used to cross the lesion and again as the wire was removed through a cxi catheter.The wire was not manipulated backwards or pulled through the needle.The separated wire fragment was removed with a micro snare and the catheter and wire were removed.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip of the wire was separated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot, sub-assembly lot, or raw material lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states that the wire is a delicate instrument and says that forceful angulation should be avoided.The ifu states that the wire guide should only be advanced when the tip is visualized under fluoroscopy and that the wire should not be torqued without evidence of corresponding movement of the distal tip.The ifu notes that torquing against resistance may cause vessel trauma or wire damage, which may lead to device fracture.The ifu instructs that if resistance is noted, to determine the cause and take action to relieve the resistance.The ifu also instructs the user to advance the distal tip of the device through the insertion tool when inserting the wire into a catheter or sheath.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and an adverse event related to the procedure contributed to this event.Reportedly, the wire was used to cross a lesion within another manufacturer¿s pre-existing stenosed stent, at which point the wire separated.The patient had a history of chronic limb-threatening ischemia (clti).Resistance was encountered upon advancement of the wire, as the user attempted to cross the lesion, and again as the wire was removed through the cxi catheter.It is possible that the wire may have caught on one of the stent struts or within the stenosed lesion during advancement.The ifu warns that the wire is a delicate instrument and says that forceful angulation should be avoided, and instructs that if resistance is encountered, to determine the cause and take action to relieve the resistance.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19742432
Report Number1820334-2024-00951
Device Sequence Number7785228
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240918(10)15559858
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number15559858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CXI CATHETER; LIMFLOW DEVICE
Patient Age52 YR
Patient SexMale